Rash related to Erbitux
Dear OncoLink "Ask The Experts,"
What recommendations do you have for treating skin rash associated with Erbitux?
Beth Eaby, MSN, CRNP, OCN, Bboard certified nurse practitioner and nationally certified oncology nurse, responds:
Skin rash from Erbitux can have varying severity, so treatment varies depending on this. Using a thick emollient cream to moisturize the face and body is step one and can be used to relieve a mild rash or to help prevent one from developing. Patients should also use an SPF of 15 or higher to protect the skin from sun exposure, which can aggravate the rash.
Then, depending on severity, there are several other steps. Using topical antibiotics, such as Clindamycin or oral doxycycline, can be helpful. If there is itching or redness involved, using topical hydrocortisone cream or Elidel cream can be helpful. Keeping any creams in the refrigerator can help if it is a red/burning rash. If the rash continues to worsen, dose reductions may be necessary.
Patients and caregivers should be counseled when starting any targeted therapies about the possibility of skin related side effects and encouraged to report any skin changes promptly. Referral to a dermatologist may be necessary in some cases. It has been shown in several studies that the intensity of the rash can correlate with the tumor response to therapy.
OncoLink is designed for educational purposes only and is not engaged in rendering medical advice or professional services. The information provided through OncoLink should not be used for diagnosing or treating a health problem or a disease. It is not a substitute for professional care. If you have or suspect you may have a health problem or have questions or concerns about the medication that you have been prescribed, you should consult your health care provider.
Information Provided By: www.oncolink.org | © 2016 Trustees of The University of Pennsylvania